Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 16, 20167 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jul 16, 2016, 8:41 PM EDT for 7 counties in Georgia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2016, 8:41 PM EDT (00:41 UTC)
Expired
Jul 16, 2016, 9:45 PM EDT
In force
64 min
Issued by
NWS Atlanta, GA

Counties Glascock County, GA, Greene County, GA, Hancock County, GA, Jasper County, GA, Putnam County, GA, Taliaferro County, GA, Warren County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WWUS82 KFFC 170041
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
841 PM EDT SAT JUL 16 2016
 
GAZ048>051-058>062-074>076-170145-
TALIAFERRO GA-GLASCOCK GA-MORGAN GA-WASHINGTON GA-NEWTON GA-
JASPER GA-GREENE GA-JEFFERSON GA-BUTTS GA-PUTNAM GA-HANCOCK GA-
WARREN GA-
841 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...GLASCOCK...
SOUTHERN MORGAN...NORTHEASTERN WASHINGTON...SOUTHEASTERN NEWTON...
JASPER...SOUTHERN GREENE...NORTHWESTERN JEFFERSON...SOUTHEASTERN
BUTTS...PUTNAM...HANCOCK AND WARREN COUNTIES UNTIL 945 PM EDT...

AT 840 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
DAVISBORO TO SPARTA...REYNOLDS PLANTATION...EATONTON AND
FLOVILLA...MOVING EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EATONTON...MADISON...GREENSBORO...MONTICELLO...WARRENTON...SPARTA...
GIBSON...CRAWFORDVILLE...DAVISBORO...NEWBORN...FLOVILLA...
STAPLETON...WHITE PLAINS... SILOAM...SHADY DALE...AVERA...
NORWOOD...MITCHELL...BUCKHEAD AND SHARON.

LAT...LON 3292 8259 3315 8292 3322 8322 3319 8384
      3320 8393 3347 8386 3357 8352 3359 8327
      3357 8286 3355 8278 3346 8259 3341 8255
      3335 8255 3331 8240
TIME...MOT...LOC 0040Z 256DEG 13KT 3298 8259 3328 8298 3335 8323 3335
8344 3323 8385

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 7:50 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 16, 7:50 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
750 PM EDT SAT JUL 16 2016

.PREV DISCUSSION... /issued 252 PM EDT SAT JUL 16 2016/

SHORT TERM /Tonight through Sunday Night/...
Scattered showers and thunderstorms have developed within
moist/unstable airmass, typical in mid July. Weak convergence zone
extending SW-NE has supported more organized convection along the I-
20/I-85 corridors this afternoon. Expect coverage to increase north
of I-85/I-20 where better heating/instability exists. Much of the
activity will diminish after sunset with loss of heating but still
expect isolated storms through 10PM-midnight.

Sunday...upr ridge of high pressure trys to build a bit farther east
across northern MS and AL. This will likely turn the flow aloft more
northerly across GA with convection again firing by midday. Believe
areas south of Athens to Atlanta to La Grange line will have higher
chance of seeing storms Sunday. A few organized, stronger storms
will be possible but widespread severe weather is not expected at
this time. Temperatures will remain warm (upper 80s to mid 90s),
especially outside of showers/storms.

DJN.83

LONG TERM /Monday through Saturday/...
Only refreshed temperatures based on the latest guidance.

Synoptic scale pattern at the start of the long term will feature
mid/upper level subtropical high building westward from the Atlantic
across the lower Mississippi Valley...pushing the more significant
belt of westerlies across the northern portion of the country. The
position of this high should suppress widespread convection across
the CWA on Monday...however continued warm temps will likely allow
some isolated diurnal activity to break the cap.

H5 ridge will continue to build west Tue and Wed...and GEFS/ECMWF/CMC
ensemble guidance all hinting at least a 597 dam high centering
over the southern Plains! This positioning will luckily spare us
from brutally hot conditions...however the CWA will be located
within the ring of fire on the ridge periphery so any disturbance
traversing thru the flow will likely act to spark/enhance cloud
cover and/or any convection. As the ridge builds west...a
shortwave will swing across southern Quebec and Ontario...pushing
a sfc frontal system toward the area. Model consensus indicates
the front MAY sweep through the state Tues into Wed...possibly
allowing drier air/PWs just under 1.5 inches and mixing ratios
near 10g/kg/ to filter into at least north Ga behind it as a
1025+mb sfc high settles over New England. POPs look good for
now...although it is unclear how much influence the front will
have should it reach the state. Best chance looks to be across
north Ga Tues and central Ga Tues night/early Wed.

Front will likely stall across central Ga for the remainder of the
period...allowing for highest chances of convection to be across
central Ga...while somewhat drier air may linger across north Ga.

TROPICS: Aside from a few minor tropical/easterly waves...the
tropics will remain quiet for the period with no development
progged by the NHC.

SEVERE: Widespread severe weather is not expected...though with
hot temperatures cannot rule out a few diurnally driven severe
pulse-type storms each afternoon/evening...of course barring any
larger- scale forcing mechanism.

Kovacik

&&

.AVIATION...
00Z UPDATE...

Activity has affected portions of RYY...PDK and FTY already but
has remained just outside of ATL thus far. Additional activity has
already impacted CSG...MCN and AHN as well. There are 2 boundaries
that are approaching ATL and could act as a focus for additional
storm activity this evening and has required the inclusion of a
Tempo group through 03Z. Another round of storms looks in the
offing for Sunday and have included a Prob30 for all sites.

//ATL CONFIDENCE...00Z UPDATE...
Medium on TSRA potential this evening.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  92  72  96 /  30  30  30  30
Atlanta         73  91  74  94 /  30  30  30  30
Blairsville     65  87  67  90 /  30  30  30  40
Cartersville    70  92  72  94 /  30  30  20  30
Columbus        74  94  75  96 /  20  30  30  40
Gainesville     71  90  73  94 /  30  30  30  30
Macon           73  95  73  97 /  30  40  30  40
Rome            70  93  71  96 /  20  20  20  30
Peachtree City  70  92  71  94 /  30  30  30  30
Vidalia         74  94  74  95 /  30  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....30
AVIATION...Deese
Hazardous weather outlook, Jul 16, 11:30 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT SAT JUL 16 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WEAKLY DISTURBED MID-LEVELS AND SEVERAL SURFACE BOUNDARIES WILL
ALLOW FOR SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EVENING.
STRONG AND ISOLATED SEVERE STORMS ARE POSSIBLE WITH THE MAIN
THREAT BEING DAMAGING DOWNBURST WINDS...WHILE FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITHIN THE STRONGER
DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH
WEDNESDAY AREA-WIDE. BY THURSDAY AND FRIDAY...THE POTENTIAL
SHOULD BE MORE CONFINED TO CENTRAL GEORGIA. WHILE ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE...WIDESPREAD ORGANIZED SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 16, 7:21 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT SAT JUL 16 2016

GAZ033-034-045-162345-
DEKALB GA-NORTH FULTON GA-GWINNETT GA-
721 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...NORTH FULTON AND
SOUTHWESTERN GWINNETT COUNTIES UNTIL 745 PM EDT...

AT 720 PM EDT...A STRONG THUNDERSTORM WAS OVER CLARKSTON...MOVING
EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...DIME SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DECATUR...SANDY SPRINGS...DUNWOODY...LILBURN...CHAMBLEE...
NORCROSS...DORAVILLE...CLARKSTON...STONE MOUNTAIN...AVONDALE
ESTATES...PINE LAKE...NORTH ATLANTA...DRUID HILLS...NORTH DECATUR...
BELVEDERE PARK...TUCKER...NORTH DRUID HILLS...CANDLER-MCAFEE AND
MOUNTAIN PARK.

LAT...LON 3384 8439 3391 8435 3397 8435 3391 8408
      3377 8406 3369 8423
TIME...MOT...LOC 2320Z 292DEG 7KT 3382 8425
Special weather statement, Jul 16, 7:34 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT SAT JUL 16 2016

GAZ059>061-071>073-084-170015-
WILKINSON GA-BALDWIN GA-JONES GA-JASPER GA-MONROE GA-PUTNAM GA-
HANCOCK GA-
734 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKINSON...BALDWIN...
JONES...SOUTHERN JASPER...NORTHEASTERN MONROE...SOUTHERN PUTNAM AND
SOUTHWESTERN HANCOCK COUNTIES UNTIL 815 PM EDT...

AT 733 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
FORSYTH TO GRAY TO MIDWAY-HARDWICK...MOVING NORTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...DIME SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...GRAY...MIDWAY-HARDWICK...MERIWETHER...SCOTTSBORO...
JARRELL PLANTATION...STANFORDVILLE...ALLENWOOD...BRADLEY...
WAYSIDE...UNDERWOOD...BROWNS CROSSING...HILLSBORO...PLANT SCHERER...
JULIETTE...COOPERS...HARDWICK...DEVEREUX...RESSEAUS CROSSROADS AND
HADDOCK.

LAT...LON 3295 8318 3298 8369 3298 8390 3318 8382
      3319 8381 3322 8381 3329 8356 3325 8313
      3321 8306
TIME...MOT...LOC 2333Z 233DEG 12KT 3301 8385 3307 8367 3306 8339 3300
8323
Special weather statement, Jul 16, 7:39 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SAT JUL 16 2016

GAZ066>069-078-079-170030-
HARRIS GA-TALBOT GA-UPSON GA-TROUP GA-PIKE GA-MERIWETHER GA-
739 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...
NORTHWESTERN TALBOT...NORTHWESTERN UPSON...SOUTHEASTERN TROUP...
SOUTHWESTERN PIKE AND SOUTHERN MERIWETHER COUNTIES UNTIL 830 PM
EDT...

AT 738 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
SUNSET VILLAGE TO WARM SPRINGS TO NEAR PINE MOUNTAIN TO NEAR RIVER
VIEW...MOVING NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HAMILTON...GREENVILLE...MANCHESTER...PINE MOUNTAIN...WOODBURY...WARM
SPRINGS...WOODLAND...MOLENA...SUNSET VILLAGE...BAUGHS CROSSROADS...
JONES CROSSROADS...CREST...PLEASANT HILL...HARRIS CITY...ATWATER...
F.D. ROOSEVELT STATE PARK...WHITESVILLE-PINE LAKE...IMLAC...FLINT
HILL AND RALEIGH.

LAT...LON 3292 8511 3305 8484 3305 8456 3298 8432
      3275 8449 3272 8483 3275 8503
TIME...MOT...LOC 2338Z 207DEG 8KT 3285 8449 3290 8465 3289 8486 3279
8510
Special weather statement, Jul 16, 7:44 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT SAT JUL 16 2016

GAZ032-033-170030-
COBB GA-NORTH FULTON GA-
744 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR COBB AND WESTERN NORTH FULTON
COUNTIES UNTIL 830 PM EDT...

AT 743 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM SMYRNA
TO NEAR POWDER SPRINGS. THESE STORMS WERE NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL...VERY HEAVY RAIN AND
           FREQUENT CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...SANDY SPRINGS...SMYRNA...POWDER SPRINGS...
AUSTELL...FAIR OAKS...LITHIA SPRINGS...VININGS...JIM R MILLER
PARK...BOLTON...LOST MOUNTAIN PARK...DOBBINS AIR RESERVE BASE AND
MABLETON.

LAT...LON 3396 8472 3393 8441 3379 8446 3381 8472
      3385 8473 3390 8473
TIME...MOT...LOC 2343Z 264DEG 2KT 3389 8450 3390 8466
Special weather statement, Jul 16, 8:06 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT SAT JUL 16 2016

GAZ050-059>062-071>076-170100-
GLASCOCK GA-WASHINGTON GA-BALDWIN GA-JONES GA-JASPER GA-GREENE GA-
JEFFERSON GA-MONROE GA-PUTNAM GA-HANCOCK GA-WARREN GA-
806 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR GLASCOCK...WASHINGTON...
BALDWIN...NORTHERN JONES...SOUTHERN JASPER...SOUTHERN GREENE...
JEFFERSON...NORTHEASTERN MONROE...PUTNAM...HANCOCK AND SOUTHWESTERN
WARREN COUNTIES UNTIL 900 PM EDT...

AT 804 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
RIDDLEVILLE TO NEAR SANDERSVILLE TO NEAR MILLEDGEVILLE TO NEAR
MONTICELLO TO NEAR FORSYTH...AND MOVING NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...EATONTON...SANDERSVILLE...MONTICELLO...LOUISVILLE...
SPARTA...GIBSON...WRENS...DAVISBORO...TENNILLE...STAPLETON...
BARTOW...AVERA...MITCHELL...DEEPSTEP...RIDDLEVILLE...EDGE HILL...
PHOENIX...REYNOLDS PLANTATION AND EDGEHILL.

LAT...LON 3281 8251 3292 8284 3298 8312 3301 8314
      3299 8317 3303 8359 3303 8391 3319 8384
      3318 8382 3319 8381 3321 8383 3329 8380
      3346 8342 3339 8286 3330 8255 3318 8227
TIME...MOT...LOC 0004Z 260DEG 10KT 3287 8259 3303 8282 3313 8315 3318
8363 3307 8381
Special weather statement, Jul 16, 8:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
841 PM EDT SAT JUL 16 2016

GAZ048>051-058>062-074>076-170145-
TALIAFERRO GA-GLASCOCK GA-MORGAN GA-WASHINGTON GA-NEWTON GA-
JASPER GA-GREENE GA-JEFFERSON GA-BUTTS GA-PUTNAM GA-HANCOCK GA-
WARREN GA-
841 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...GLASCOCK...
SOUTHERN MORGAN...NORTHEASTERN WASHINGTON...SOUTHEASTERN NEWTON...
JASPER...SOUTHERN GREENE...NORTHWESTERN JEFFERSON...SOUTHEASTERN
BUTTS...PUTNAM...HANCOCK AND WARREN COUNTIES UNTIL 945 PM EDT...

AT 840 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
DAVISBORO TO SPARTA...REYNOLDS PLANTATION...EATONTON AND
FLOVILLA...MOVING EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EATONTON...MADISON...GREENSBORO...MONTICELLO...WARRENTON...SPARTA...
GIBSON...CRAWFORDVILLE...DAVISBORO...NEWBORN...FLOVILLA...
STAPLETON...WHITE PLAINS... SILOAM...SHADY DALE...AVERA...
NORWOOD...MITCHELL...BUCKHEAD AND SHARON.

LAT...LON 3292 8259 3315 8292 3322 8322 3319 8384
      3320 8393 3347 8386 3357 8352 3359 8327
      3357 8286 3355 8278 3346 8259 3341 8255
      3335 8255 3331 8240
TIME...MOT...LOC 0040Z 256DEG 13KT 3298 8259 3328 8298 3335 8323 3335
8344 3323 8385

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:06 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Hancock, Jasper, Jefferson, Putnam and 1 more54 min
Jul 16, 9:18 PM EDTSpecial Weather StatementFFCGreene, Morgan, Taliaferro42 min
Jul 17, 3:05 PM EDTSpecial Weather StatementFFCGordon40 min
Jul 17, 3:08 PM EDTSpecial Weather StatementFFCFloyd37 min
Jul 17, 3:17 PM EDTSpecial Weather StatementFFCDade, Walker43 min
Jul 17, 3:19 PM EDTSpecial Weather StatementFFCWhitfield41 min
Jul 17, 3:50 PM EDTSpecial Weather StatementFFCDawson, Lumpkin25 min
Jul 17, 3:59 PM EDTSpecial Weather StatementFFCPaulding31 min
Jul 17, 4:04 PM EDTSpecial Weather StatementFFCMurray41 min
Jul 17, 4:07 PM EDTSpecial Weather StatementFFCJohnson38 min
Jul 17, 4:27 PM EDTSpecial Weather StatementFFCToombs33 min
Jul 17, 4:39 PM EDTSpecial Weather StatementFFCMurray51 min
Jul 17, 4:42 PM EDTSpecial Weather StatementFFCEmanuel33 min
Jul 17, 4:46 PM EDTSpecial Weather StatementFFCFannin44 min
Jul 17, 5:00 PM EDTSpecial Weather StatementFFCGordon45 min
Jul 17, 5:01 PM EDTSpecial Weather StatementFFCMurray29 min
Jul 17, 5:12 PM EDTSpecial Weather StatementFFCTelfair33 min
Jul 17, 5:14 PM EDTSpecial Weather StatementFFCFannin31 min
Jul 17, 5:32 PM EDTSpecial Weather StatementFFCHall28 min
Jul 17, 5:59 PM EDTSpecial Weather StatementFFCDeKalb31 min
Jul 17, 6:02 PM EDTSpecial Weather StatementFFCHouston43 min
Jul 17, 6:03 PM EDTSpecial Weather StatementFFCForsyth42 min
Jul 17, 6:28 PM EDTSpecial Weather StatementFFCTreutlen32 min
Jul 17, 6:40 PM EDTSpecial Weather StatementFFCBleckley, Pulaski50 min
Jul 17, 6:43 PM EDTSpecial Weather StatementFFCTwiggs47 min
Jul 17, 6:57 PM EDTSpecial Weather StatementFFCGwinnett33 min
Jul 17, 7:09 PM EDTSpecial Weather StatementFFCNewton, Rockdale36 min
Jul 17, 7:20 PM EDTSpecial Weather StatementFFCPulaski40 min
Jul 17, 7:32 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale, Walton22 min
Jul 17, 7:40 PM EDTSpecial Weather StatementFFCDodge50 min
Jul 17, 7:47 PM EDTSpecial Weather StatementFFCNewton43 min
Jul 17, 7:50 PM EDTSpecial Weather StatementFFCPulaski40 min
Jul 17, 7:52 PM EDTSpecial Weather StatementFFCHarris, Muscogee38 min
Jul 17, 7:56 PM EDTSpecial Weather StatementFFCGwinnett34 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.